My saga began with a case of epipididymits in March of last year. After visiting the urologist, and being prescribed two weeks of Doxycycline, the condition cleared up nicely. I had an ultrasound performed due to some small cysts on the epididymis, to rule out cancer. The ultrasound came back clear.
In late December of last year (2003), I again felt what I thought to be epididymitis, although this time the pain was not nearly as acute. I returned to the urologist and was again given Doxycycline. After 10 days the condition did not improve and I was switched to Levaquin. On the third day of Levaquin my conditions improved, however I was left with a burning sensation and associated pain on the head of the epididymis. I revisited the urologist who thought the bacteria had been removed and I was just experiencing the inflammation that should disappear in a few weeks. He prescribed me Cipro for 28 days. Due to a problem with my health insurance, I was off of antibiotics for 3 days after two weeks on Levaquin. I then moved to 500mg of Cipro per day for 7 days, and I am now on 1000mg per day of Cipro and have been for 12 days. Since the initial improvement with Levaquin over a month ago, I have not felt any improvement with my pain (a burning sensation).
I describe the pain as a burning sensation that is focused on the head of the epididymis (just the right side). The pain is the greatest when there is pressure on the testicle or when I sleep and the testicle either rests on the epdidymis or is touched by my left testicle. Sometimes the pain is so great that I lose sleep or wake up with horrible pains in the morning. I have not been able to perform normal exercising (running or biking) due to the pain, however if I exercise with support (say playing hockey with a supporter) I am pain free for hours afterwards.
I am left with the following questions:
1. Do I have a case of Epdidymitis or Chronic Prostatitis as my urologists suggests, or could I have a cyst which is now causing me pain?
2. Could I have possibly acquired a resistance to the quinolones (Levaquin and Cipro) when I was off antibiotics for three days and/or when I was only on 500 mg of Cipro per day?
3. Which ever diagnosis you may have for me, when should I start to feel better and have my normal life return (this would include any surgery if deemed necessary)?
4. Should I steer clear of alcohol and exercise until I am completely heeled, even if neither seems to bother the problem?
5. Finally, I have had a bloody nose problem since December, could this be related?
To answer your questions:
1) It can be either, however if the pain isn't resolving with the antibiotics, you may want to focus the treatment on the cysts.
2) That is also possible. To check, you may want to culture the urine or prostatic secretions to see if the bacteria is resistant to the antibiotics.
3) That would be dependent on what the cause of the discomfort is. You may want to consider a transrectal ultrasound of the prostate to evaluate for any abscess. If the issue is the cyst - removal may help your symptoms.
4) I am not aware of alcohol being related to the scrotal pain.
5) I am also unaware of how a bloody nose is related to your symptoms. An ENT referral may be considered to further evaluate this symptom.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.